MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035422540
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acute coiling procedure, an attempt was made to deliver the subject coil through the microcatheter, but it would not advance.When retrieval was attempted, the coil remained stuck and eventually snapped within the microcatheter.The procedure was delayed by 15 minutes, with no adverse impact on the patient.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Section b1 adverse event/product problem - corrected - no product problem.Section h1 type of reportable event - corrected - no malfunction.H3 device evaluated by mfg ¿updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the device was returned with the microcatheter.The coil delivery wire was found to be kinked/bent in multiple areas.The main coil was found to be stretched.The main coil was found to be kinked/bent.The main coil suture was found to be damaged.During a functional inspection, the reported main coil prematurely detached /separated during use was not confirmed during the analysis.The reported coil in catheter friction and main coil friction could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported 'main coil prematurely detached /separated during use' was not confirmed during the analysis.The reported 'coil in catheter friction' and 'main coil friction' could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the coil and the microcatheter were stuck inside.When the operator attempted to retrieve them, they wouldn¿t come out and eventually snapped off inside the microcatheter.Additional information provided by the customer indicated that resistance was noted while the coil was advancing the microcatheter.The tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter (with a slight buckling or reactive force indicating proper positioning).The rhv (rotating hemostasis valve) was adequately tightened while the introducer sheath was in the hub.While the introducer sheath was seated at the hub, the rhv was opened enough to allow passage of the device through without damage.When advancing the coil within the microcatheter, the rhv was opened enough to allow passage of the device through without damage.Excessive force was not applied at any point while advancing the coil within the microcatheter.The device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.During analysis, the coil delivery wire and main coil was found to be kinked.The main coil was found to be kinked, and the main coil suture was found to be damaged.The device was returned with the microcatheter.The reported main coil prematurely detached /separated during use was not confirmed during the analysis hence an assignable cause of not confirmed will be assigned.An assignable cause of procedural factors will be assigned to as reported 'coil in catheter friction' and 'main coil friction' as well as analyzed 'main coil kinked/bent', 'main coil suture damage' and 'main coil stretched' as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage will be assigned to the as analyzed 'coil delivery wire kinked/bent' since it is most likely that this damage occurred due to handling of delivery wire during the clinical procedure.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 2.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21762348
Report Number3008881809-2025-00186
Device Sequence Number8582656
Product Code HCG
UDI-Device Identifier04546540675866
UDI-Public(01)04546540675866(17)291104(10)25257981
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0035422540
Device Lot Number25257981
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (NON-STRYKER).
Patient Age54 YR
Patient SexFemale